MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm sureform 60 stapler and the reload for failure analysis investigation.The instrument and reload were analyzed and the issue were not replicated with the stapler but issues were noted with the reload.The reload was found to have the staples lodged within the knife track.Visual inspection confirms there were 2 lodged staple(s) ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the distal end of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.Additional observation(s) related to customer-reported complaints: the reload was found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the distal end of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.Visual inspection confirms there are 2 lodged staple(s) ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.Common causes of the failure mode exposed component reloads are attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.The reload was found to have cartridge damage.The reload cartridge had mechanical indentations from the exposed component.There was no material missing as a result.The root cause is attributed to the user.The stapler was found to have qty 1 firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test sheet using an in-house white reload.The instrument fired successfully and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.A review of the stapler logs for the two potential staplers associated with this event has been performed by an intuitive surgical, inc.(isi) fae.The following additional information was provided: logs show pn 480460-09, ln k10230915-0386, was used first, and it was installed on the system 4x and fired 4 reloads (1 blue, followed by 3 white).On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the first two clamp attempts were incomplete, stopping at ~62% and ~65% completion, respectively.The third clamp attempt was successful, and the firing was completed with 1 pause for compression.On install 3, the first clamp was aborted by the user.The next 3 clamps were successful, and the firing was completed with no pauses for compression.On install 4, the first clamp was successful but was followed by a firing failure.The firing stopped at ~81% completion, after a duration of ~58 seconds.The peak firing force was measured at 566 n.The instrument was then removed and not used in the procedure again.Next, logs show pn 480460-09, ln k10230915-0395, was installed on the system 2x and fired 2 reloads (1 white, followed by 1 blue).On install 1, the first four clamp attempts were successful, however they were followed by a firing failure.The firing stopped at ~59% completion, after a duration of ~46 seconds.The peak firing force was measured at 604 n.On install 2, the first clamp was successful, and the firing was completed with no pauses for compression.The instrument was then removed and not used in the procedure again.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the sureform 60 stapler instrument stopped firing, and functioning, and would not unload during the procedure.The procedure was completed as planned with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21369837
Report Number2955842-2025-01440
Device Sequence Number8563963
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown